Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 100, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 15, 2011, 4:00 AM CDT for Craighead County, Mississippi County, Poinsett County, Arkansas; Lauderdale County, Tipton County, Tennessee. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 4:00 AM CDT (09:00 UTC)
- Expired
- Apr 15, 2011, 5:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Craighead County, AR, Mississippi County, AR, Poinsett County, AR, Lauderdale County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 29 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 4:15 AM CDT | TSTM WND DMG | 5 E Bay, AR | DAMAGED SHED AND POWER LINES DOWN IN TOWN OF LUNSFORD ALONG HIGHWAY 158 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 2:19 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
747
WUUS54 KMEG 150900
SVRMEG
ARC031-093-111-TNC097-167-151000-
/O.NEW.KMEG.SV.W.0100.110415T0900Z-110415T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
400 AM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
TIPTON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 500 AM CDT
* AT 400 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTH OF LAKE CITY TO 10 MILES SOUTHWEST OF TYRONZA...OR
ALONG A LINE EXTENDING FROM BROOKLAND TO 9 MILES NORTH OF EARLE...
AND MOVING EAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLYTHEVILLE...CARAWAY...GOSNELL...KEISER...LAKE CITY...
LEACHVILLE...LEPANTO...LUXORA...MANILA...MARKED TREE...MONETTE...
OSCEOLA...TYRONZA AND WILSON.
THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE...CHISHOLM LAKE...
OPEN LAKE...SUNK LAKE AND THE CHUTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3600 8972 3591 8965 3595 8941 3585 8934
3578 8944 3560 8947 3559 8951 3555 8947
3540 8948 3538 8964 3541 8970 3539 9003
3542 9005 3539 9008 3541 9008 3542 9012
3538 9016 3544 9014 3544 9049 3597 9048
TIME...MOT...LOC 0900Z 269DEG 50KT 3590 9042 3540 9042
$$3 follow-up statements
700
WWUS54 KMEG 150919
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
419 AM CDT FRI APR 15 2011
ARC031-093-111-TNC097-167-151000-
/O.CON.KMEG.SV.W.0100.000000T0000Z-110415T1000Z/
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-LAUDERDALE TN-TIPTON TN-
419 AM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR TIPTON...LAUDERDALE...EASTERN POINSETT...MISSISSIPPI AND EASTERN
CRAIGHEAD COUNTIES...
AT 418 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CARMI TO DECKERVILLE...OR ALONG A LINE EXTENDING FROM
LEACHVILLE TO 8 MILES SOUTHEAST OF TYRONZA...MOVING EAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIRDSONG...
BLACK OAK...BLYTHEVILLE...CARAWAY...GOSNELL...KEISER...LAKE CITY...
LEACHVILLE...LEPANTO...LUXORA...MANILA...MARKED TREE...MONETTE AND
OSCEOLA.
THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE...CHISHOLM LAKE...
OPEN LAKE...SUNK LAKE AND THE CHUTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
CRAIGHEAD COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3600 8972 3591 8965 3595 8941 3585 8934
3578 8944 3560 8947 3559 8951 3555 8947
3540 8948 3538 8964 3541 8970 3539 9003
3542 9005 3539 9008 3541 9008 3542 9012
3538 9016 3544 9014 3544 9049 3597 9048
TIME...MOT...LOC 0918Z 269DEG 50KT 3590 9020 3540 9021
$$875
WWUS54 KMEG 150940
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
440 AM CDT FRI APR 15 2011
ARC031-111-150950-
/O.CAN.KMEG.SV.W.0100.000000T0000Z-110415T1000Z/
CRAIGHEAD AR-POINSETT AR-
440 AM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POINSETT AND EASTERN
CRAIGHEAD COUNTIES IS CANCELLED...
AT 440 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3600 8972 3591 8965 3595 8941 3585 8934
3578 8944 3560 8947 3559 8951 3555 8947
3540 8948 3538 8964 3541 8970 3539 9003
3542 9005 3539 9008 3542 9008 3542 9012
3538 9016 3544 9014 3544 9025 3598 9012
TIME...MOT...LOC 0940Z 269DEG 50KT 3590 8982 3540 8984
$$
ARC093-TNC097-167-151000-
/O.CON.KMEG.SV.W.0100.000000T0000Z-110415T1000Z/
MISSISSIPPI AR-LAUDERDALE TN-TIPTON TN-
440 AM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR TIPTON...LAUDERDALE AND MISSISSIPPI COUNTIES...
AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BURTON TO WILKINSVILLE...OR ALONG A LINE EXTENDING
FROM BLYTHEVILLE TO MILLINGTON...MOVING EAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLYTHEVILLE...GOSNELL...KEISER...LUXORA...OSCEOLA...VICTORIA...
WILSON...ATOKA...BURLISON...COVINGTON...EDITH...GARLAND...GATES AND
GILT EDGE.
THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE...CHISHOLM LAKE...
OPEN LAKE...SUNK LAKE AND THE CHUTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3600 8972 3591 8965 3595 8941 3585 8934
3578 8944 3560 8947 3559 8951 3555 8947
3540 8948 3538 8964 3541 8970 3539 9003
3542 9005 3539 9008 3542 9008 3542 9012
3538 9016 3544 9014 3544 9025 3598 9012
TIME...MOT...LOC 0940Z 269DEG 50KT 3590 8982 3540 8984
$$569
WWUS54 KMEG 151002
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
502 AM CDT FRI APR 15 2011
ARC093-TNC097-167-151012-
/O.EXP.KMEG.SV.W.0100.000000T0000Z-110415T1000Z/
MISSISSIPPI AR-LAUDERDALE TN-TIPTON TN-
502 AM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR TIPTON...LAUDERDALE AND
MISSISSIPPI COUNTIES HAS EXPIRED...
AT 502 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3600 8972 3591 8965 3595 8941 3585 8934
3578 8944 3560 8947 3559 8951 3555 8947
3540 8948 3538 8964 3541 8970 3539 9003
3542 9005 3539 9008 3542 9008 3542 9012
3538 9016 3544 9014 3544 9025 3598 9012
TIME...MOT...LOC 0940Z 269DEG 50KT 3590 8982 3540 8984
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:54 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 15, 2:54 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
254 AM CDT FRI APR 15 2011
.DISCUSSION...
FORWARD PROPAGATING SEVERE QLCS WAS HEADED RAPIDLY EAST THROUGH
CENTRAL AR AT DISCUSSION TIME...WELL AHEAD OF THE 00Z NAM AND 03Z
HRRR FORECAST SOLUTIONS. TORNADO WATCH REMAINS IN EFFECT ACROSS
ALL OF THE MIDSOUTH THROUGH 15Z...10 AM CDT.
TIMING ISSUES ASIDE... NAM MODEL SUGGEST AN ADDITIONAL CONVECTIVE
LINE WILL FORM ALONG AND EAST OF THE MS RIVER THIS AFTERNOON IN
RESPONSE TO RATHER STRONG SHORTWAVE ROUNDING THE BASE OF THE UPPER
LOW CENTERED NEAR KC MO. 00Z NAM PROGGED MIXED LAYER MUCAPES OF
1500 J/KG...WITH POCKETS OF 3000 J/KG...SUGGESTING SEVERE THREAT
WILL NOT LIKELY END WITH THE PASSAGE OF THIS MORNING/S SEVERE
QLCS.
FEW CHANGES MADE BEYOND TODAY. AFTER A QUIET WEEKEND... EXPECT
MENTIONABLE RAIN CHANCES THROUGH THROUGH THE UPCOMING WEEK AS NEAR
STATIONARY FRONT OSCILLATES OVER THE MIDSOUTH. RAIN CHANCES WILL
ENHANCED BY DAYTIME HEATING AND THE PASSAGE OF SHORTWAVES EMBEDDED
IN WEST/SOUTHWEST FLOW ALOFT.
PWB
&&
.AVIATION...
06Z TAF CYCLE
SOME ISOLATED SHOWERS ARE MOVING ACROSS SOUTHWEST CORNER OF FORECAST
AREA SO HAVE ADDED VCTS FOR KMEM AND KJBR FOR FIRST COUPLE OF HOURS
OF FORECAST. CLOUDS WILL INCREASE OVERNIGHT WITH FIRST ROUND OF
SHOWERS AND THUNDERSTORMS ARRIVING JUST BEFORE SUNRISE AND
CONTINUING THROUGH THE MORNING HOURS. MVFR CEILINGS AND POSSIBLE
MVFR VISIBILITIES WILL ACCOMPANY THE THUNDERSTORMS. SECOND ROUND OF
THUNDERSTORMS WILL START AROUND NOON FRIDAY AND CONTINUE THROUGH THE
AFTERNOON HOURS. VFR CONDITIONS SHOULD RETURN FRIDAY EVENING AS
THUNDERSTORMS MOVE OUT OF THE REGION. WINDS WILL BE SOUTH AT 10 TO
15 KNOTS WITH HIGHER GUSTS OVERNIGHT. WINDS WILL EVENTUALLY SHIFT TO
THE SOUTHWEST AND INCREASE AT AROUND 20 KNOTS WITH HIGHER GUSTS BY
FRIDAY AFTERNOON.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 48 65 47 / 90 10 10 0
MKL 73 47 61 40 / 100 50 10 0
JBR 74 46 63 42 / 60 20 10 0
TUP 79 49 67 41 / 100 60 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION-YALOBUSHA.
TN...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 15, 2:39 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 239 AM CDT FRI APR 15 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-160945- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 239 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER NORTH MISSISSIPPI TODAY... AND A SLIGHT RISK OVER THE REMAINDER OF THE MIDSOUTH. THE PRIMARY RISKS INCLUDE STRONG DAMAGING WINDS TO 80 MPH... TORNADOES... AND LARGE HAIL. SEVERE THUNDERSTORMS WILL END OVER AREAS WEST OF THE MISSISSIPPI RIVER THIS AFTERNOON. STORMS SHOULD FINALLY EXIT THE TENNESSEE RIVER VALLY BY EARLY TO MID EVENING. NO SEVERE WEATHER IS ANTICIPATED OVERNIGHT TONIGHT /EARLY SATURDAY MORNING/. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF NEXT WEEK. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. PWB
In the hours before
Special weather statement, Apr 14, 10:40 PM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1040 PM CDT THU APR 14 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 1040 PM CDT THU APR 14 2011 ...SEVERE WEATHER OUTBREAK LIKELY ACROSS THE MID SOUTH LATE TONIGHT AND FRIDAY... A STRONG AREA OF LOW PRESSURE IN OKLAHOMA WILL INTENSIFY AND MOVE INTO THE MID MISSISSIPPI VALLEY TOMORROW. A WARM FRONT WILL SURGE NORTH ACROSS THE MIDSOUTH LATE TONIGHT THROUGH FRIDAY MORNING. AS THIS WARM FRONT APPROACHES THE MID SOUTH... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE TONIGHT THROUGHOUT THE AREA. SEVERE STORMS WILL BE MOST FAVORABLE SOUTH AND WEST OF A WALNUT RIDGE ARKANSAS...TO SOMERVILLE TENNESSEE...TO A COFFEEVILLE MISSISSIPPI LINE. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THIS WARM FRONT IS EXPECTED TO MOVE THROUGH THE REMAINDER OF THE MID SOUTH LATE TOMORROW MORNING AS THE POTENT AREA OF LOW PRESSURE TRACKS ACROSS THE OZARKS. THIS WILL GIVE AREAS NORTH AND EAST OF THE AFOREMENTIONED LINE AN INCREASING CHANCE FOR SEVERE WEATHER THROUGHOUT THE LATE MORNING. THEN A TRAILING COLD FRONT FROM THE SURFACE LOW WILL BEGIN TO PUSH INTO EASTERN ARKANSAS BY NOON. AN UNSTABLE ATMOSPHERE COMBINED WITH FAVORABLE WIND SHEAR WILL PRODUCE A SECOND WAVE OF STORMS THAT WILL QUICKLY BECOME SEVERE BY EARLY AFTERNOON ACROSS THE MISSISSIPPI DELTA. VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE ALL POSSIBLE WITH THIS SECOND ROUND OF STORMS. AS THE STORMS TRACK EAST DURING THE AFTERNOON AND EARLY EVENING...THEIR MAY BE AN INCREASING TORNADO THREAT FOR THE COUNTIES ALONG AND NEAR THE TENNESSEE RIVER VALLEY AND ACROSS NORTHEAST MISSISSIPPI. THE COLD FRONT IS EXPECTED TO PUSH EAST OF THE AREA FRIDAY EVENING BRINGING AN END TO THE SEVERE WEATHER. NOW IS THE TIME TO PREPARE FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS. KNOW WHAT TO DO AND WHERE TO GO IF SEVERE WEATHER THREATENS. MAKE SURE YOUR NOAA WEATHER RADIO IS IN WORKING CONDITION...AND REMEMBER TO TAKE SHELTER IN AN INTERIOR ROOM ON THE LOWEST LEVEL IN YOUR HOME OR WORKPLACE. MOBILE HOMES ARE ESPECIALLY NOT A SAFE PLACE TO BE WHEN THERE IS THE THREAT OF DAMAGING WINDS AND TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR TELEVISION FOR THE LATEST WEATHER INFORMATION ON THIS ANTICIPATED WEATHER SITUATION. THE LATEST WEATHER INFORMATION ON THE WEB MAY BE OBTAINED AT WEATHER.GOV/MEMPHIS. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:07 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 23 min |
| Apr 15, 2:56 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 79 min |
| Apr 15, 2:58 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Greene, Lawrence, Poinsett | 77 min |
| Apr 15, 3:56 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 79 min |
| Apr 15, 4:14 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 31 min |
| Apr 15, 4:39 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 66 min |
| Apr 15, 2:44 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 46 min |
| Apr 15, 3:43 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 47 min |
| Apr 15, 6:06 AM CDT | Tornado Warning | MEG | Chester, Hardeman, Madison | 33 min |
| Apr 15, 6:49 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more | 56 min |
| Apr 15, 2:01 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 14 min |
| Apr 15, 4:03 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Obion, Weakley | 23 min |
| Apr 15, 4:25 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Henry, Obion, Weakley | 50 min |
| Apr 15, 5:56 PM CDT | Severe Thunderstorm Warning | MEG | Gibson, Henry, Weakley | 49 min |
| Apr 15, 6:10 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Weakley | 50 min |
| Apr 15, 6:51 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Decatur, Henderson, Madison | 24 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.